| Home | Article Database | Fun Stuff | Resources | Tools & Calculators | Search HY


Ask the Mental Health Expert Archives 2001-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of June 2, 2003

    Question: This may sound a little odd, but many years ago (1976/77) I was hospitalized at Guy's Hospital, London with anorexia nervosa and remember being treated with L-Dopa. I've been trying to find out for years why I would have been given a Parkinson's medication for anorexia. Would you have any information about this?    Dr. Pies' Answer


    Question: Could you tell me how an abnormal adrenaline release and/or cortisol effects you (i.e., how it might increase your anxiety level) and how it can be treated? I think I may have that problem. I can be sitting and reading or doing something that causes no stress and all of a sudden, my heart will start pounding. I start to feel very anxious, can't sit still all of a sudden, have some mild chest pain, get nauseated and full of gas, feel very tense, get shaky, etc. I have had my heart checked and there doesn't seem to be anything wrong there. I have also had other tests to no avail. Do you have any ideas if this might be my problem? Are there any supplements or medications that can cause this?    Dr. Pies' Answer


    Question: I am studying communication disorders. I was wondering if you could tell me what type of processing deficits may occur with damage to the extrapyramidal system? Also what deficits can occur if there is damage to the left cortex? I think that this is aphasia but I'm not sure. Can you help?    Dr. Pies' Answer